Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 274, NWS North Platte, NE

July 8, 2007Garfield County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2007, 8:30 PM CDT for Garfield County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2007, 8:30 PM CDT (01:30 UTC)
Expired
Jul 8, 2007, 9:01 PM CDT
In force
31 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Garfield County, NE

The radar

The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 8:44 PM CDTHAIL 17 E Burwell, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2099 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2099 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 090130
SVRLBF
NEC071-090215-
/O.NEW.KLBF.SV.W.0274.070709T0130Z-070709T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
830 PM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 915 PM CDT

* AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR HIGHWAY 91 MILE MARKER 70...OR ABOUT 8 MILES
  EAST OF BURWELL. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGHWAY 91 MILE MARKER 70 AND 9 MILES SOUTHEAST OF HIGHWAY 11 MILE
  MARKER 100 BY 915 PM CDT...

LAT...LON 4174 9913 4174 9879 4190 9880 4190 9915

$$

13
1 follow-up statement
000 
WWUS53 KLBF 090201
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
900 PM CDT SUN JUL 8 2007

NEC071-090210-
/O.CAN.KLBF.SV.W.0274.000000T0000Z-070709T0215Z/
GARFIELD NE-
900 PM CDT SUN JUL 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GARFIELD COUNTY IS
CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED 
SUBSTANTIALLY AND NO LONGER POSED A SEVERE WEATHER THREAT. 

IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND 
HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH 
PLATTE. 

LAT...LON 4174 9913 4174 9879 4190 9880 4190 9915

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:15 PM CDT, 5 hours 15 minutes earlier.

Area forecast discussion, Jul 8, 3:15 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT SUN JUL 8 2007

.SYNOPSIS...
SFC FRONT AT 20Z LOCATED ACROSS FAR SERN CWFA. TEMPS NEAR 90 MOST
AREAS. MID AFTN CONVECTION ONGOING IN SERN WY...NCTRL CO AND BLACK
HILLS REGION. THIS ACTIVITY WILL SPREAD EAST INTO WRN NEBRASKA BY
EARLY EVENING.

.SHORT TERM DISCUSSION...
PRECIP CHANCES WILL BE ON THE INCREASE TONIGHT AS DISTURBANCE DROPS
SOUTHEAST FUELING MAINLY ISOLATED THUNDERSTORMS PROPAGATING INTO
NWRN AREAS. ADDITIONAL FOCUS ALSO ALONG SURFACE FRONT...ALTHOUGH
THIS LIKELY TO BE SOUTHEAST OF OUR SERN ZONES. EVENING STORMS MAY
CONTAIN MARGINALLY SEVERE HAIL TO ONE INCH AND ISOLATED WIND
DAMAGE.

TEMPS TO REMAIN BELOW NORMAL IN THE LOWER TO MID 80S MONDAY AND
TUESDAY IN THE LOWER TO MID 80S WITH A LEAST A SLIGHT CHANCE FOR
THUNDERSTORMS EACH DAY. FROPA TUESDAY FOLLOWED BY AGAIN COOLER HIGHS
IN THE LOWER TO MID 80S WEDNESDAY. SLIGHT CHANCE POPS WEDNESDAY AFTN
AND NIGHT NEAR AND SOUTH OF INTERSTATE 80.

.LONGER TERM DISCUSSION...FOR THURSDAY THROUGH SUNDAY.

AS UPPER RIDGE RETROGRADES BACK INTO THE WRN U.S. AND UPPER TROUGH
PERSIST ACROSS THE EAST...TEMPERATURES WILL START OUT IN THE LOWER
TO MID 80S THURSDAY...THEN WARM SLIGHTLY EACH DAY...SO THAT BY
SUNDAY...HIGHS TO REACH NORMAL LEVELS IN THE UPPER 80S/LOWER 90S.
ONLY FORECAST FOR SLIGHT CHC WILL BE IN THE ERN PNHDLE AND EXTREME
SW THURSDAY AND FRIDAY DURING THE LATE AFTERNOON AND EVENING.

&&

.AVIATION...
COLD FRONT MOVING ACROSS THE REGION HAS SHIFTED WINDS TO A NORTHERLY
COMPONENT TODAY. GENERALLY VFR CONDITIONS TO BE EXPECTED THE NEXT 24
HOURS...HOWEVER THIS EVENING INTO TONIGHT THUNDERSTORMS WILL BE
POSSIBLE AS THEY MOVE SOUTHEAST BEHIND THE COLD FRONT. BRIEF GUSTY
WINDS AND POSSIBLY SHORT LIVED MVFR CONDITIONS DUE TO REDUCED VSBYS
IN HEAVY RAINFALL OR LOWERING CIGS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

KAR/MJM
Hazardous weather outlook, Jul 8, 3:48 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT SUN JUL 8 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-092100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
348 PM CDT SUN JUL 8 2007 /248 PM MDT SUN JUL 8 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST ACROSS
CENTRAL PORTIONS OF THE STATE TONIGHT. THUNDERSTORM DEVELOPMENT
WILL BE POSSIBLE ALONG AND NORTH OF THE FRONT. THE THUNDERSTORM
ACTIVITY IS EXPECTED TO BE ISOLATED...HOWEVER A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE WITH LARGE HAIL AND STRONG WINDS
THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON MONDAY. WESTERN
NEBRASKA HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS IN THE LATE
AFTERNOON AND EVENING HOURS...WITH LARGE HAIL AND STRONG WINDS
AGAIN THE MAIN THREAT.

SEVERAL DISTURBANCES WILL MOVE ACROSS THE REGION THROUGH THE
REMAINDER OF THE WEEK...CONTINUING A CHANCE FOR
THUNDERSTORMS...NEARLY EACH DAY ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Local storm report, Jul 8, 5:56 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
556 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             13 NW BARTLETT          42.02N 98.73W
07/08/2007  E0.88 INCH       WHEELER            NE   PUBLIC

&&

MBYRD
Local storm report, Jul 8, 6:12 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             8 N BARTLETT            42.00N 98.55W
07/08/2007  E1.00 INCH       WHEELER            NE   LAW ENFORCEMENT

&&

MBYRD
Local storm report, Jul 8, 6:37 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SUN JUL 08 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             10 NE BARTLETT          41.99N 98.41W
07/08/2007  E1.75 INCH       WHEELER            NE   PUBLIC

&&

MBYRD

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:38 PM CDTSevere Thunderstorm WarningLBFGarden35 min
Jul 8, 10:06 PM CDTSevere Thunderstorm WarningLBFLincoln, Perkins39 min
Jul 8, 10:48 PM CDTSevere Thunderstorm WarningLBFFrontier, Hayes42 min
Jul 8, 11:38 PM CDTFlash Flood WarningLBFFrontier, Hayes3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.